NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:57 PM CST, 18 minutes earlier.
Area forecast discussion, Apr 16, 1:57 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
257 PM CDT Sun Apr 16 2017
.SHORT TERM...(Tonight through Tuesday night)
Issued at 126 PM CDT Sun Apr 16 2017
Forecast on track for this afternoon. Scattered convection
continues to take shape. Best instability is across west KY.
Despite decent SB/MU capes over 2000 j/kg, mid level lapse rates
have been below 7. Also, outside of the MCV and associated
convection to our west, not much mid level support overall, with
most shear below 30 kts. Will continue to monitor convection and
the MCV as it encounters the most unstable air this afternoon.
Marginal severe still possible, maybe hail around 1" and locally
strong winds.
Best PoPs will shift east this evening, per the NAM, CMC and HRRR.
Another uptick in PoPs is expected into SEMO later tonight, with
chances expanding area wide Monday as what should be another
convectively induced wave moves ESE across the area through the
day. Will taper off PoPs Monday evening, with mainly dry
conditions forecast Tuesday into Tuesday night. Temperatures will
be a blend of MOS and existing numbers.
.LONG TERM...(Wednesday through Sunday)
Issued at 257 PM CDT Sun Apr 16 2017
A front will be located north of our region on Wednesday, and we
may see few diurnally driven showers and storms in the
unseasonably warm and moist air pushing northward on gusty south
winds. Conditions will be dry Wednesday night.
Models are in decent agreement taking a cold front across the PAH
forecast area Thursday, then the GFS takes the front farther
south than the ECMWF Thursday night. We should see some
scattered showers and storms on Thursday. Thursday night is more
in question, with the ECMWF solution keeping the front across
southern portions of our region, while the GFS solution takes it
well south and thus keeps our area dry. For now we will go with
just some slight chances for showers and storms Thursday night
into Friday. Temperatures will remain unseasonably warm Wednesday
into Thursday night, with cooler north winds giving us near
seasonal conditions for Friday.
By Friday night, models are back into better agreement, taking an
area of low pressure from the southern Plains late Thursday night
to just south of our region Saturday night. Models spread showers
and some thunderstorms east across the PAH forecast area Friday
night, with widespread showers and storms across the entire
region Saturday into Sunday. North winds much of the weekend,
along with clouds and precipitation, will keep temperatures more
seasonal Saturday and Sunday.
&&
.AVIATION...
Issued at 1245 PM CDT Sun Apr 16 2017
Scattered convection has blossomed over the area and will continue
to do so through the day. Main activity over south central MO will
continue moving east and may intensify some thru the afternoon.
Included TEMPO groups at all terminals for expected best timing of
thunder. Will monitor radar trends and amend as necessary this
afternoon. Overall activity should begin to wane this evening, so
just left a mention of VCSH at terminals by 01-02Z. Another
complex of storms possible toward morning particularly over
southern portions of the region. Included VCTS mention at
KCGI/KPAH where better chances exist. Cigs will be mainly VFR
thru the evening, aside from possible MVFR within convection.
Guidance hinting at lower cigs developing overnight and continuing
into the morning. Went more optimistic with higher end MVFR cigs
at this time, but included mention of the possibility of lower
cigs. SW winds will become light/variable this evening and shift
around to NE by tmrw morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
LONG TERM...RST
Special weather statement, Apr 16, 1:39 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT Sun Apr 16 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-162200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
239 PM CDT Sun Apr 16 2017
...Local wind gusts 35 to 45 mph expected thunderstorms this
afternoon...
As thunderstorms continue to increase in coverage during the peak
heating of the day...some of the thunderstorms will produce wind
gusts between 35 and 45 mph as they dissipate and rebuild with
time.
Some thunderstorms may gather together into short lines. These
groups of thunderstorms may produce higher wind gusts, ranging
from 45 to 55 mph at times.
The stronger winds will cause some tree limbs to break and toss
around loose outdoor objects. Weakened trees may topple and brief
power interruptions may occur where tree limbs hit power lines.
In addition to the stronger wind gusts, rainfall amounts between
three quarters of an inch to one and a half inches will be
possible where multiple thunderstorms develop and move across the
same location.
Frequent and dangerous lightning and small hail will also be
possible, so be sure to seek shelter indoors away from the storms.
The vast majority of the thunderstorms should continue to move
east, northeast around 30 mph this afternoon.
The coverage and intensity of the thunderstorms will gradually
decrease toward sunset.
Smith